Advertisement

European Actuarial Journal

, Volume 9, Issue 2, pp 559–574 | Cite as

On asset allocation for a threshold model with dependent returns

  • Ebrahim Amini-Seresht
  • Yiying ZhangEmail author
  • Xiaohu Li
Original Research Paper
  • 66 Downloads

Abstract

Consider a risk-averse investor allocating a certain amount of capital w to n dependent risky assets, where the i-th asset will default if its stochastic return \(X_i\) is less than some predetermined threshold level \(l_i\ge 0\), for \(i=1,\ldots,n\), and the investor wants to maximize the expected utility of the aggregate stochastic returns. In this paper, for assets with stochastic returns being left tail weakly stochastic arrangement increasing (LWSAI), the optimal and the worst allocation policies are derived as \((0,\ldots,0,w)\) and \((w,0,\ldots,0)\), respectively. Some numerical examples are also provided to illustrate the theoretical findings. These new results complement the corresponding ones in Cheung and Yang (Insur Math Econ 35:595–609, 2004) and Cai and Wei (J Multivar Anal 138:156–169, 2015), and partially answer the Open Problem 2 proposed in Li and Li (Quant Financ Econ 2(1):190–216, 2018).

Keywords

Asset allocation Threshold model LWSAI Increasing concave order Risk-averse 

Notes

References

  1. 1.
    Alvarez F, Jermann UJ (2000) Efficiency, equilibrium, and asset pricing with risk of default. Econometrica 68(4):775–797CrossRefGoogle Scholar
  2. 2.
    Cai J, Wei W (2012) On the invariant properties of notions of positive dependence and copulas under increasing transformations. Insur Math Econ 50(1):43–49MathSciNetCrossRefGoogle Scholar
  3. 3.
    Cai J, Wei W (2015) Notions of multivariate dependence and their applications in optimal portfolio selections with dependent risks. J Multivar Anal 138:156–169MathSciNetCrossRefGoogle Scholar
  4. 4.
    Cheung KC, Yang H (2004) Ordering optimal proportions in the asset allocation problem with dependent default risks. Insur Math Econ 35:595–609MathSciNetCrossRefGoogle Scholar
  5. 5.
    Cooper I, Martin M (1996) Default risk and derivative products. Appl Math Financ 3(1):53–70MathSciNetCrossRefGoogle Scholar
  6. 6.
    Giovagnoli A, Wynn HP (2011) \((U, V)\)-ordering and a duality theorem for risk aversion and Lorenz-type orderings. arXiv:1108.1019
  7. 7.
    Hollander M, Proschan F, Sethuraman J (1977) Functions decreasing in transportation and their application in ranking problems. Ann Stat 5:722–733CrossRefGoogle Scholar
  8. 8.
    Johnson H, Stulz R (1987) The pricing of options with default risk. J Financ 42(2):267–280CrossRefGoogle Scholar
  9. 9.
    Li C, Li X (2017) Preservation of weak stochastic arrangement increasing under fixed time left-censoring. Stat Probab Lett 129:42–49MathSciNetCrossRefGoogle Scholar
  10. 10.
    Li C, Li X (2018) Stochastic arrangement increasing risks in financial engineering and actuarial science—a review. Quant Financ Econ 2(1):190–216CrossRefGoogle Scholar
  11. 11.
    Li X, You Y (2015) Permutation monotone functions of random vectors with applications in financial and actuarial risk management. Adv Appl Probab 47(1):270–291MathSciNetCrossRefGoogle Scholar
  12. 12.
    Marshall AW, Olkin I, Arnold BC (2009) Inequalities: theory of majorization and its applications. Springer, New YorkzbMATHGoogle Scholar
  13. 13.
    Pan X, Li X (2017) Increasing convex order on generalized aggregation of SAI random variables with applications. J Appl Probab 54(3):685–700MathSciNetCrossRefGoogle Scholar
  14. 14.
    Shaked M, Shanthikumar JG (2007) Stochastic orders. Springer, New YorkCrossRefGoogle Scholar
  15. 15.
    You Y, Li X (2014) Optimal capital allocations to interdependent actuarial risks. Insur Math Econ 57:10–113MathSciNetCrossRefGoogle Scholar
  16. 16.
    You Y, Li X (2015) Functional characterizations of bivariate weak SAI with an application. Insur Math Econ 64:225–231MathSciNetCrossRefGoogle Scholar
  17. 17.
    Zhang Y, Ding W, Zhao P (2018a) On total capacity of \(k\)-out-of-\(n\) systems with random weights. Naval Res Log 65(4):347–359MathSciNetCrossRefGoogle Scholar
  18. 18.
    Zhang Y, Li X, Cheung KC (2018b) On heterogeneity in the individual model with both dependent claim occurrences and severities. ASTIN Bull 48(2):817–839MathSciNetCrossRefGoogle Scholar

Copyright information

© EAJ Association 2019

Authors and Affiliations

  1. 1.Department of StatisticsBu-Ali Sina UniversityHamedanIran
  2. 2.School of Statistics and Data Science, LPMC and KLMDASR, Nankai UniversityTianjinChina
  3. 3.Department of Mathematical SciencesStevens Institute of TechnologyHobokenUSA

Personalised recommendations